Posted by jflange on April 8, 2003, at 17:41:11
In reply to Re: Magnesium--HELP anyone » Ron Hill, posted by johnj on April 6, 2003, at 19:50:15
I was looking over your posts about your magnesium success and your subsequent problems after exercise with your sleep patterns. I have had similar problems, basically an increase in anxiety for a few days after intense exercise. It drove me nuts because I thought exercise was supposed to be a relaxant and energizer. Anyway, I read later that intense exercise can sometimes cause disturbances in the lactic acid-pyruvic acid ratio. According to an article I read (cannot find it now but I am sure you could find this info online), this chemical process can lead to a decrease in the blood pH level which in turn causes a disturbance in the total calcium and ionized calcium. The brain stem looks upon this as a chemical signal of danger and the fight-or-flight reaction occurs as adrenaline is secreted into the blood stream.
In short, intense exercise made me lose sleep, feel down, but keyed-up and anxious. So now I do yoga, which so far does not have the same negative effects. Maybe try to moderate your exercise regimen, but don't get rid of the magnesium! I could not live without my 400mg/day!!